Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2001, 8:41 PM EDT for Preble County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2001, 8:41 PM EDT (00:41 UTC)
- Expired
- May 26, 2001, 9:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Preble County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 270041 SVRILN OHC135-270115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 841 PM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PREBLE COUNTY IN OHIO... * UNTIL 915 PM EDT... * AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF ELDORADO...OR ABOUT 11 MILES SOUTH OF RICHMOND...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEST FLORENCE... WEST MANCHESTER... EATON... ELDORADO... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ RANDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:40 PM EDT, 6 hours 1 minute earlier.
Area forecast discussion, May 26, 2:40 PM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT SAT MAY 26 2001 SFC ANLYS HAS LOW OVR WEST CNTRL IL AT 18Z...WHICH IS PROGGED TO PUSH SLOWLY ENE TWD FA TNGT. KILN AND KIND SHOWING ONLY SCT SHRA SE OF FA...THEN ALNG WK BNDRY EXTNDGG E FM SFC LO ACRS NRN IN AND FAR NW FA. ADDITIONAL SHRA POPPING UP ALNG OH RVR IN INDIANA/KY AND CVG AREA. NOT EXPECTED TOO MUCH WITH THESE. BULK OF ACTIVITY TO COME IN LATER. BEST UVV AND CONVERGENCE IS MOR ASSOC WTH VORT MAX BACK OVR IL...WHICH WL SWING THRU IN AND INTO WRN FA TNGT...MAINLY AFTR 00Z...AND AFTR 06Z IN THE E. STILL WL GO CATEGORICAL POPS IN NRN TWO GROUPS...AND LIKELY ELSEWHERE. AM GOING WITH AN ETA/AVN COMBINATION...WHICH APPEARS TO HAVE SPED THINGS UP A BIT SINCE PREV RUNS. FOR TNGT AND EARLY SUN...COLD AIR ALFT SINKS BACK INTO REGION...ALONG WTH PRETTY GOOD PVA. ACTIVITY SHOULD BE WIDESPREAD BUT QUIK MOVG. FOR SUN...VORT AND BEST PVA MOVES EASTWARD...BUT ESPCY NRN FA WL STILL SEE SCT SHRA...WTH SOME LINGERING INTO SUN NT. MEMORIAL DAY NOW LOOKING PRETTY DRY...ALL THE WAY THROUGH WED BEFORE THE NEXT SHOT FOR PCP DEVELOPS AGAIN. TMPS REMAIN BLO NORMAL. .ILN...NONE. DIAN-REED
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.